MAUDE Adverse Event Report: Beckman Coulter, Inc Access High Sensitivity Troponin I reagent; Immunoassay Method, Troponin Subunit

Beckman Coulter, Inc Access High Sensitivity Troponin I reagent; Immunoassay Method, Troponin Subunit
Catalog Number B52699
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: the full patient identifier is (b)(4).A2, a3, a4, a5 and a6: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: the investigation concluded that the probable cause of the event was determined to be preanalytical sample handling associated with an incompletely filled collection tube, resulting in an altered blood-to-additive ratio and compromised sample integrity.The issue was isolated, did not recur, and was resolved through technical support.Retrospective mdr submission under capa-001570.The complaint was reassessed using beckman coulter's revised mdr malfunction reportability methodology and was determined to be reportable.This report is being submitted as part of capa-001570 remediation activities.
 
Event or Problem Description
The customer reported a questionable high-sensitivity troponin i (hstni) patient result on (b)(6)2025.The patient historically demonstrated hstni results of approximately 1,000 ng/l; however, testing on access 2 analyzer (sn (b)(6) generated an unexpectedly low result of <2 ng/l.Due to the significant discrepancy from the patient's established trend, the customer initiated an investigation and contacted customer technical support (cts).The customer performed additional testing to evaluate the result.Retesting of the original plasma sample, after mixing and addressing potential fibrin clots, produced results of approximately 500 ng/l and 300 ng/l.Because the original sample volume was limited, a second plasma sample drawn the same day for another test was analyzed on a different access 2 analyzer (serial number (b)(6) on (b)(6)2025, yielding results of 703 ng/l and 336 ng/l.On (b)(6)2025, dilution studies performed using the second sample generated results ranging from approximately 1,076 ng/l to 1,210 ng/l.Retesting of the second sample on both analyzers produced comparable results that aligned with the patient's historical hstni values, demonstrating that the initial low result was not reproducible.Cts reviewed the instrument performance data for both analyzers.System checks passed on(b)(6) 2025.Calibration completed on (b)(6) 2025 passed using reagent lot 440519 and calibrator lot 439487.Quality control testing passed all required levels on 15mar2025, and the customer confirmed that all system checks, calibrations, and qc results also passed on the second analyzer.At cts's recommendation, the customer additionally performed instrument verification activities, including a precision study, which met predefined acceptance criteria with acceptable coefficient of variation results.No instrument errors, calibration failures, qc failures, or hardware performance issues were identified.During the investigation, cts determined that the anomalous low result was isolated to a single patient sample and could not be reproduced.The customer reported that the original sample had limited volume and was likely a short-draw specimen, while the second sample was slightly hemolyzed.Based on the available evidence, cts concluded that the event was most likely related to sample-specific interference and/or compromised sample integrity associated with preanalytical sample handling rather than analyzer malfunction.Cts advised the customer on system verification procedures and supplied educational materials regarding proper sample handling and the impact of preanalytical factors on test results.The customer expressed satisfaction with the support received and stated that, to the best of their knowledge, there was no change in patient treatment, no delay in reporting results, and no injury or adverse patient outcome associated with the event.

Brand Name
Access High Sensitivity Troponin I reagent
Common Device Name
Immunoassay Method, Troponin Subunit
Manufacturer (Section D)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
+1(952)491-6938
MDR Report Key50945419
Report Number2122870-2026-00380
Device Sequence Number16065165
Product Code MMI
UDI-Device Identifier15099590693183
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172787
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberB52699
Device Lot Number440082
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Initial Report FDA Received Date09/30/2026
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown